Alert archive / New Mexico / Flash Flood Warnings in 2007
Flash Flood Warning 5, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 6, 2007, 6:57 PM MDT for Lea County, New Mexico. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2007, 6:57 PM MDT (00:57 UTC)
- Expired
- Sep 6, 2007, 10:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 133 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 7:40 PM MDT | FLASH FLOOD | Hobbs, NM | POLICE IN HOBBS REPORTED STREET FLOODING WITH WATERS AS DEEP AS THE CURBS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1152 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 2183 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 070100 FFWMAF NMC025-070400- /X.NEW.KMAF.FF.W.0005.070907T0057Z-070907T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 657 PM MDT THU SEP 6 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL LEA COUNTY IN SOUTHEAST NEW MEXICO... * UNTIL 1000 PM MDT * AT 653 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF THUNDERSTORMS EXTENDING FROM WEST OF EUNICE TO HOBBS TO EAST OF LOVINGTON CAPABLE OF PRODUCING FLASH FLOODING. THIS LINE WAS MOVING NORTHEAST AT 20 MPH. STREET FLOODING IN THE CITY OF HOBBS WILL BE POSSIBLE. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING LOCATIONS... HOBBS... HUMBLE CITY... KNOWLES... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS... URBAN AREAS... HIGHWAYS... STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE ACROSS FLOODED ROADS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3295 10330 3304 10306 3240 10307 3241 10347 TIME...MOT...LOC 0057Z 221DEG 18KT 3273 10318 $$
1 follow-up statement
000 WGUS74 KMAF 070144 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 842 PM CDT THU SEP 6 2007 NMC025-070400- /X.CON.KMAF.FF.W.0005.000000T0000Z-070907T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEA- 742 PM MDT THU SEP 6 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT FOR EAST CENTRAL LEA COUNTY... AT 739 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING. THIS STORM WAS LOCATED NEAR OIL CENTER...OR 18 MILES SOUTH OF HOBBS...MOVING NORTHEAST AT 20 MPH. AT 740 PM MDT... HOBBS POLICE DEPARTMENT REPORTED STREET FLOODING IN HOBBS WITH WATER RUNNING CURB DEEP. THIS STORM MAY MOVE ACROSS HOBBS AND INCREASE THE FLOODING. THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING LOCATIONS...OIL CENTER...EUNICE...MONUMENT...NADINE AND HOBBS. MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE ACROSS FLOODED ROADS. LAT...LON 3295 10330 3304 10306 3240 10307 3241 10347 TIME...MOT...LOC 0142Z 228DEG 23KT 3251 10325 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 1:20 PM MDT, 5 hours 37 minutes earlier.
Area forecast discussion, Sep 6, 1:20 PM MDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 220 PM CDT THU SEP 6 2007 .DISCUSSION... HENRIETTE REMNANTS ACRS SW NM AND CONTINUE TO BE SLOWLY ABSORBED INTO SW MID LEVEL FLOW. EWD FROM HENRIETTE IS A THETA-E MINIMA ACRS MUCH OF THE TRANS PECOS. FOR THIS EVENING/OVERNIGHT THIS THETA-E MINIMA WILL MOVE E AND MUCH RICHER AIR WILL MOVE INTO THE TRANS PECOS...ESPECIALLY WRN PORTIONS. ACCORDINGLY SO EXPECT THAT THE CHANCE OF PRECIP WILL INCREASE. FCST ALREADY HAS THIS TREND...BUT WILL OPT TO INCREASE POPS A LITTLE DEEPER INTO SCATTERED CATEGORY AND MAY TREND DOWN POPS IN THE N-NE. ALSO WILL KEEP TEMPS TOWARD THE WARM SIDE WITH DWPNTS SO HIGH. SUBTROPICAL RIDGE WILL CONTINUE TO HAVE PRESENCE AND IT IS THOUGHT THAT IT WILL SLOW HENRIETTE/S MOVEMENT EWD FRI. MEANWHILE PASSING SHRTWV TROF ACRS THE CENTRAL PLAINS WILL PUSH COLD FRONT S WITH BOUNDARY NEARING NRN CWFA BY 00Z/SAT. RICHER/DEEPER THETA-E AIR WILL HAVE HAD SUFFICIENT TIME TO MOVE EWD ORIENTING SOMEWHAT ALONG FRONT. THIS WILL RESULT IN HIEST POPS (LOW END SCT) NRN 1/3 CWFA FRI. CONVECTION ALONG FRONT ACRS S PLAINS WILL HELP TO PUSH FRONT S SOME...BUT WILL STILL BE N OF KMAF BY 12Z/SAT. 5H FLOW WILL BE VEERED TO W...THUS RICHER THETA-E AIR WILL REMAIN N AND POPS WILL REMAIN LOW END ACRS MUCH OF THE CWFA S OF KMAF INTO SAT A.M.. OF INTEREST SAT P.M. IS PROGGED APPROACH OF SHRTWV TROF N OF BOUNDARY WITH 5H THETA-E RIDGE IN PLACE. THINK THAT SAT INTO SUN MORNING WILL BEST OPPORTUNITY FOR RAIN ACRS CWFA (30% W/CENTRAL AND 40% N). THRU ALL THIS NAM/GFS ARE INCONSISTENT IN QPF OUTPUT AND AT TIMES ARE INCONSISTENT WITH THEIR RESPECTIVE DERIVED MOS. DRIER MID LEVEL THETA-E AIR WILL HAVE HAD A CHANCE TO WORK INTO AREA SUN P.M. AND WILL DECREASE POPS. MON NW MID LEVEL FLOW RETURNS WITH WELL DEFINED COLD FRONT NEARING CWFA. HOWEVER FOR THE MOST PART EXPECT MONDAY TO BE HOT/DRY AHEAD OF COLD FRONT...WITH EXCEPTION IN THE FAR NE. GFS ADVERTISES COLD FRONT TO SLAM THRU CWFA BY 12Z TUE (ECMWF LESS SO) WITH POTENTIAL FOR POST-FRONTAL CONVECTION. NOTABLY COOLER TUE WITH DECREASING CLOUDS/POPS IN THE DAY. BY WED MORNING SFC HIGH CENTERED ACRS PB PER GFS. THIS WITH DRY AIR IS SETTING UP FOR AN UN-SEASONALLY COOL MORNING. NW MID LEVEL FLOW MAY HOLD INTO THUR BUT LOW LEVEL MSTR RETURN LIMITED. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 73 89 72 87 / 20 20 20 30 CARLSBAD NM 71 92 69 93 / 30 20 20 20 DRYDEN TX 73 91 73 91 / 20 10 10 10 FORT STOCKTON TX 73 92 72 91 / 20 20 20 10 GUADALUPE PASS TX 63 88 68 89 / 30 20 20 20 HOBBS NM 74 92 69 91 / 30 30 30 30 MARFA TX 63 87 63 86 / 30 10 10 10 MIDLAND INTL AIRPORT TX 73 90 72 89 / 20 20 20 30 ODESSA TX 76 91 73 91 / 20 20 20 30 WINK TX 75 96 75 96 / 20 20 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Sep 6, 1:11 PM MDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 211 PM CDT THU SEP 6 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 211 PM CDT THU SEP 6 2007 /111 PM MDT THU SEP 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS TODAY... THEN SPREAD EAST ACROSS THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS TONIGHT. MOISTURE FROM THE REMNANTS OF HURRICANE HENRIETTE ACROSS THE AREA WILL ALLOW FOR HEAVY RAINFALL WITH THESE SHOWERS AND THUNDERSTORMS. SINCE STORM MOTION WILL BE FAST ENOUGH TO KEEP ANY THUNDERSTORMS THAT DEVELOP FROM REMAINING OVER ANY ONE AREA VERY LONG...ONLY LOCALLY HEAVY RAINFALL IS EXPECTED. HOWEVER ISOLATED OCCURRENCES OF FLASH FLOODING WILL BE POSSIBLE...ALONG WITH ELEVATED FLOWS ON THE AREA RIVERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY NIGHT OVER SOUTHEASTERN NEW MEXICO AND WEST TEXAS AS THE REMNANTS OF HURRICANE HENRIETTE CONTINUE TO MOVE ACROSS THE AREA. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS...THEREFORE ISOLATED FLASH FLOODING INCIDENTS AND ELEVATED RIVER LEVELS WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Sep 6, 3:42 PM MDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 442 PM CDT THU SEP 6 2007 TXZ075-062245- PECOS- 442 PM CDT THU SEP 6 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF BELDING AT 442 PM CDT...MOVING NORTHEAST AT 10 MPH. OTHER STORMS IN THE AREA MAY AFFECT FORT STOCKTON. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Local storm report, Sep 6, 5:45 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
645 PM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 6 N FORT STOCKTON 30.98N 102.89W
09/06/2007 M1.75 INCH PECOS TX PUBLIC
TIME OF HAIL WAS ESTIMATED TO HAVE OCCURRED BETWEEN 610PM
AND 618PM CDT.
&&
MEFFERSOSpecial weather statement, Sep 6, 5:49 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 649 PM CDT THU SEP 6 2007 TXZ068-070045- CRANE- 649 PM CDT THU SEP 6 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CRANE COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF CORDONA LAKE AT 649 PM CDT...MOVING NORTHEAST AT 20 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, Sep 6, 6:09 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 709 PM CDT THU SEP 6 2007 TXZ050-070115- ANDREWS- 709 PM CDT THU SEP 6 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR ANDREWS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 16 MILES EAST OF ANDREWS NEAR TEXAS STATE HIGHWAY 176 AT 709 PM CDT...MOVING NORTHEAST AT 20 MPH. SEVERAL OTHER STRONG STORMS ARE DEVELOPING ACROSS THE COUNTY. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, Sep 6, 6:49 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 749 PM CDT THU SEP 6 2007 NMZ029-033-034-070145- CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-NORTHERN LEA COUNTY- 649 PM MDT THU SEP 6 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL LEA COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER MONUMENT OR 8 MILES SOUTHWEST OF HOBBS AT 649 PM MDT...MOVING NORTHEAST AT 20 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, Sep 6, 6:52 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 752 PM CDT THU SEP 6 2007 TXZ046-070145- DAWSON- 752 PM CDT THU SEP 6 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN DAWSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER THE CITY OF KEY AT 752 PM CDT...MOVING NORTHEAST AT 20 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:07 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 53 min |
Nearby
Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.